Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 258, NWS Tulsa, OK

July 30, 2015Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2015, 2:23 PM CDT for Okfuskee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 2:23 PM CDT (19:23 UTC)
Expired
Jul 30, 2015, 3:00 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WUUS54 KTSA 301923
SVRTSA
OKC107-302000-
/O.NEW.KTSA.SV.W.0258.150730T1923Z-150730T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 300 PM CDT

* AT 223 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
  OKEMAH...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OKEMAH...CLEARVIEW AND PHAROAH. 

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 218 AND
231.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3550 9636 3555 9629 3555 9610 3539 9609
      3529 9631
TIME...MOT...LOC 1923Z 324DEG 13KT 3549 9630 

HAIL...<.75IN
WIND...60MPH
 
$$

LACY
2 follow-up statements
188 
WWUS54 KTSA 301939
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT THU JUL 30 2015

OKC107-302000-
/O.CON.KTSA.SV.W.0258.000000T0000Z-150730T2000Z/
OKFUSKEE OK-
239 PM CDT THU JUL 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...

AT 239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OKEMAH...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OKEMAH...CLEARVIEW AND PHAROAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3550 9636 3555 9629 3555 9610 3539 9609
      3534 9627
TIME...MOT...LOC 1939Z 311DEG 13KT 3546 9624 

HAIL...<.75IN
WIND...60MPH
 
$$

LACY
106 
WWUS54 KTSA 301956
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT THU JUL 30 2015

OKC107-302006-
/O.EXP.KTSA.SV.W.0258.000000T0000Z-150730T2000Z/
OKFUSKEE OK-
256 PM CDT THU JUL 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKFUSKEE COUNTY WILL
EXPIRE AT 300 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3550 9636 3555 9629 3555 9610 3539 9609
      3534 9627
TIME...MOT...LOC 1955Z 324DEG 13KT 3546 9624 

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:07 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 30, 12:07 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
1207 PM CDT THU JUL 30 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. THUNDERSTORM CHANCES WILL
INCREASE ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT. HOWEVER...
OVERALL LOW CHANCES AND EXPECTED LOW COVERAGE WILL PRECLUDE
MENTIONING IN ANY PARTICULAR TAF.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CDT THU JUL 30 2015/

..UPDATE...

DISCUSSION...
THUNDERSTORMS MADE A RUN AT THE NORTHWESTERN PORTION OF THE
FORECAST AREA THIS MORNING. WE RAISED POPS IN REACTION TO THIS
FROM ABOUT TULSA NORTHWESTWARD. CURRENTLY... EASTWARD PROGRESSION
OF PRECIP SEEMS TO BE COMING TO A HALT... IN AGREEMENT WITH THE
HRRR AND RUC MODELS. CLOUD TOPS ARE WARMING RAPIDLY ON THE
EASTERN SIDE OF THE PRECIP SHIELD AS WELL... CONFIRMING THAT THE
THUNDERSTORM ACTIVITY HAS JUST ABOUT REACHED ITS EASTWARD LIMIT.
THAT SAID... AN OUTFLOW BOUNDARY IS RACING EASTWARD ACROSS OSAGE
AND PAWNEE COUNTIES... WHICH MAY BE ENOUGH TO INIATE ISOLATED
CONVECTIVE ACTIVITY. THIS WILL JUSTIFY LEAVING THE HIGHER POPS IN
FOR THE NEXT FEW HOURS. UPDATED PRODUCTS HAVE BEEN SENT.

PREV DISCUSSION... /ISSUED 634 AM CDT THU JUL 30 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MOIST AND UNSTABLE AIR MASS ACROSS THE REGION ALONG WITH A WEAK COLD
FRONT IN THE PROXIMITY WILL SUPPORT SCATTERED TSRA THROUGH TONIGHT.
ACTIVITY IN SOUTH CENTRAL KS MAY IMPACT BVO/TUL/RVS LATER THIS
MORNING. BEST CHANCES SHOULD BE AT NERN OK SITES THIS AFTERNOON AND
MLC/FSM AFTER 00Z. ALTHOUGH LAYERED CLOUDS WILL BE THE RULE FOR MUCH
OF THIS FORECAST PERIOD...VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF
TSRA...WHICH WILL REDUCE VSBY TO MVFR.

PREV DISCUSSION... /ISSUED 259 AM CDT THU JUL 30 2015/

DISCUSSION...
WEAK SFC BOUNDARY HAS PUSHED WELL INTO ERN OK THIS MORNING. THIS
FEATURE WILL SERVE AS FOCUS FOR WIDELY SCATTERED TO SCATTERED
CONVECTION TOMORROW AND INTO FRIDAY...ESPECIALLY OVER ERN OK. HEAT
ADVISORY CRITERIA WILL BE FLIRTED WITH ACROSS PARTS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA. WILL FOREGO AN ADVISORY AT THIS
TIME GIVEN MARGINAL VALUES EXPECTED ALONG WITH THE SHORT DURATION.
MODELS HAVE REMAINED FAIRLY CONSISTENT IN PUSHING THE BOUNDARY
FURTHER WEST BY LATER IN THE DAY FRIDAY...WITH MOST CONVECTION
ACROSS CENTRAL AN WESTERN SECTIONS OF OKLAHOMA. UPPER HIGH TO
REMAINED POSITIONED TO THE WEST OF THE FA THROUGH THE FORECAST
PERIOD...WITH SOME HEIGHT RISES NOTED THROUGH THE WEEKEND PER THE
GFS. LATER IN THE FORECAST CYCLE...ECMWF FLATTENS THE RIDGE AS AS
WAVE TRAVERSES THE CENTRAL PLAINS...WHILE THE GFS MAINTAINS
HIGHER HEIGHTS/WEAK NW FLOW. WILL KEEP FORECAST DRY FOR NOW BEYOND
FRIDAY. TEMPERATURES WILL INCREASE SOME OVER THE WEEKEND...BUT
WILL LIKELY NOT BE AS HOT AS OBSERVED THE LAST WEEK GIVEN THE
POSITIONING OF THE UPPER RIDGE TO THE WEST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jul 30, 12:54 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT THU JUL 30 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT THU JUL 30 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
TEMPERATURES IN THE MID 90S TO NEAR 100 COMBINED WITH HIGH
HUMIDITY WILL RESULT IN MAXIMUM HEAT INDEX VALUES FROM 102 TO 106
THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT A
PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY AND
TONIGHT DUE TO THE PROXIMITY OF A WEAK COLD FRONT. A LIMITED
THREAT OF SEVERE WEATHER WILL EXIST THIS AFTERNOON AND EVENING
WHEN THE ATMOSPHERE IS MOST UNSTABLE. DAMAGING WIND GUSTS WILL BE
THE MOST LIKELY SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION.
SEVERE WEATHER POTENTIAL IS VERY LOW WITH ANY ACTIVITY THAT
OCCURS.

THE HIGH PRESSURE SYSTEM THAT HAS SUPPORTED THE RECENT HOT WEATHER
WILL DRIFT WEST TODAY AND FRIDAY. THE UNSEASONABLY HOT WEATHER WILL
MODERATE SOME THROUGH FRIDAY AS A RESULT. HEAT WILL BEGIN TO INCREASE
AGAIN THIS WEEKEND WITH MOST LOCATIONS SEEING TEMPERATURES RETURNING
TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY...CONTINUING INTO THE
MIDDLE OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 30, 1:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU JUL 30 2015

OKZ060-061-067-301845-
TULSA OK-ROGERS OK-WAGONER OK-
115 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EAST
CENTRAL TULSA AND NORTHWESTERN WAGONER COUNTIES UNTIL 145 PM CDT...

AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF OWASSO...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN TULSA...BROKEN ARROW...CLAREMORE...OWASSO...CATOOSA AND
VERDIGRIS.

LAT...LON 3625 9593 3637 9576 3622 9551 3603 9576
TIME...MOT...LOC 1815Z 318DEG 10KT 3626 9579
Special weather statement, Jul 30, 2:00 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU JUL 30 2015

OKZ061-067-301930-
ROGERS OK-WAGONER OK-
200 PM CDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND WESTERN
WAGONER COUNTIES UNTIL 230 PM CDT...

AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
CLAREMORE TO 3 MILES SOUTH OF ONETA...AND MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...COWETA...INOLA...TAIWAH...ONETA AND TIAWAH.

LAT...LON 3625 9544 3596 9550 3585 9567 3586 9568
      3595 9576 3631 9560
TIME...MOT...LOC 1859Z 326DEG 10KT 3628 9560 3597 9573
Special weather statement, Jul 30, 2:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT THU JUL 30 2015

OKZ049-053-301945-
PUSHMATAHA-CHOCTAW-
208 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF
CLOUDY...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOBOL.

LAT...LON 3422 9529 3434 9512 3429 9504 3425 9505
      3424 9515 3403 9516
TIME...MOT...LOC 1908Z 320DEG 7KT 3424 9515

LACY
Special weather statement, Jul 30, 2:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU JUL 30 2015

OKZ065-301945-
OKFUSKEE-
218 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OKFUSKEE AND
SOUTHWESTERN OKMULGEE COUNTIES...

AT 217 PM CDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF
CASTLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OKEMAH...CASTLE...CLEARVIEW...PHAROAH AND MASON.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 215 AND
231.

LAT...LON 3561 9628 3545 9608 3538 9609 3529 9624
      3529 9632 3551 9646
TIME...MOT...LOC 1917Z 324DEG 13KT 3550 9632

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:15 PM CDTSpecial Weather StatementTSATulsa30 min
Jul 30, 2:00 PM CDTSpecial Weather StatementTSAWagoner30 min
Jul 30, 2:03 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner27 min
Jul 30, 2:08 PM CDTSpecial Weather StatementTSAPushmataha37 min
Jul 30, 2:18 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Jul 30, 2:26 PM CDTSevere Thunderstorm WarningTSAWagoner34 min
Jul 30, 2:45 PM CDTSpecial Weather StatementTSAAdair30 min
Jul 30, 2:55 PM CDTSpecial Weather StatementTSACherokee50 min
Jul 30, 3:03 PM CDTAreal Flood AdvisoryTSAWagoner3 hr
Jul 30, 3:10 PM CDTSpecial Weather StatementTSALeFlore35 min
Jul 30, 3:22 PM CDTSpecial Weather StatementTSALeFlore23 min
Jul 30, 3:24 PM CDTSpecial Weather StatementTSAMcIntosh36 min
Jul 30, 3:35 PM CDTSpecial Weather StatementTSASequoyah25 min
Jul 30, 3:44 PM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 30, 3:56 PM CDTSpecial Weather StatementTSAPittsburg49 min
Jul 30, 4:03 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jul 30, 4:10 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee23 min
Jul 30, 4:20 PM CDTSpecial Weather StatementTSASequoyah40 min
Jul 30, 4:31 PM CDTSpecial Weather StatementTSAHaskell44 min
Jul 30, 4:41 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah49 min
Jul 30, 5:11 PM CDTSpecial Weather StatementTSALeFlore49 min
Jul 30, 5:21 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.